MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00558250
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary olympus was used during an ebus procedure on an unknown date.During the procedure, a small fleck of metal came out of the needle shaft.They were able to retrieve the piece.There was no patient injury due to this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d2b: additional pro code: fcg.
 
Additional Manufacturer Narrative
B3: approximated based on the date the manufacturer became aware of the event.D2b: additional pro code: fcg.G4: additional premarket/510(k) #: k151895 and k163248.H11: investigation results: the returned expect pulmonary needle was received for analysis.Visual examination revealed that the device returned with the working length kinked right next to the luer.During functional inspection, the needle was extended to see if there were any detached parts and it was seen that the needle was bent.The needle was also flushed to see if there were pieces of metal inside the needle channel and there were no pieces of metal seen.The reported event was not confirmed.Based on the available information, most likely manipulation or the technique used by the physician may have been the reason the needle was kinked.When the handle is not secured carefully, the weight of the device itself can bend the device, or if excessive force is applied.Therefore, a review and analysis of all available information indicates the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
EXPECT PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21687286
Report Number3005099803-2025-00892
Device Sequence Number18336380
Product Code EOQ
UDI-Device Identifier08714729861416
UDI-Public08714729861416
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558250
Device Catalogue NumberM00558250
Device Lot Number0034695557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown